Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 197, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Oct 1, 2006, 11:41 PM CDT for Fond du Lac County, Wisconsin. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2006, 11:41 PM CDT (04:41 UTC)
- Expired
- Oct 2, 2006, 12:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Fond du Lac County, WI
The radar
The Green Bay radar (KGRB), 86 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 020441 SVRMKX WIC039-020530- /O.NEW.KMKX.SV.W.0197.061002T0441Z-061002T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1141 PM CDT SUN OCT 1 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 1230 AM CDT * AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR NORTH FOND DU LAC...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAMPBELLSPORT BY 1210 AM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4389 8870 4374 8882 4356 8819 4385 8819 $$ HENTZ
3 follow-up statements
000 WWUS53 KMKX 020451 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1149 PM CDT SUN OCT 1 2006 WIC039-020530- /O.CON.KMKX.SV.W.0197.000000T0000Z-061002T0530Z/ FOND DU LAC WI- 1149 PM CDT SUN OCT 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR FOND DU LAC COUNTY... AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR FOND DU LAC...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EDEN BY 1155 PM CDT... MOUNT CALVARY AND CALVARY BY MIDNIGHT CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4389 8870 4374 8882 4356 8819 4385 8819 $$ HENTZ
000 WWUS53 KMKX 020509 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1207 AM CDT MON OCT 2 2006 WIC039-020530- /O.CON.KMKX.SV.W.0197.000000T0000Z-061002T0530Z/ FOND DU LAC WI- 1207 AM CDT MON OCT 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR FOND DU LAC COUNTY... AT 1207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR NORTH FOND DU LAC...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FOND DU LAC...TAYCHEEDAH BY 1215 AM CDT... BYRON BY 1220 AM CDT... EDEN...MOUNT CALVARY AND CALVARY BY 1225 AM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4389 8870 4374 8882 4356 8819 4385 8819 $$ HENTZ
000 WWUS53 KMKX 020529 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1230 AM CDT MON OCT 2 2006 WIC039-020536- /O.EXP.KMKX.SV.W.0197.000000T0000Z-061002T0530Z/ FOND DU LAC WI- 1230 AM CDT MON OCT 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR FOND DU LAC COUNTY WILL BE ALLOWED TO EXPIRE AT 1230 AM CDT... STRONG THUNDERSTORMS CONTINUE ACROSS FOND DU LAC COUNTY...BUT THEY ARE REMAINING BELOW SEVERE LEVELS. THESE STORMS ARE STILL CAPABLE OF PRODUCING HAIL TO 1/2 INCH AS WELL AS GUSTY WINDS TO NEARLY 40 MPH THROUGH ABOUT 130 AM. THE LIGHTNING PRODUCED BY THESE STORMS IS ALSO QUITE PROLIFIC LAT...LON 4389 8870 4374 8882 4356 8819 4385 8819 $$ DAVIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 3:03 PM CDT, 8 hours 38 minutes earlier.
Area forecast discussion, Oct 1, 3:03 PM CDT, 8 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 303 PM CDT SUN OCT 1 2006 .DISCUSSION...FORECAST FOCUS ON THUNDERSTORM DEVELOPMENT TONIGHT AND POTENTIAL FOR SEVERE WEATHER TUESDAY. IN THE SHORT TERM...CLOUD DEVELOPMENT OVER IOWA INDICATING THAT BEGINNING OF STRONG WARM AIR ADVECTION PATTERN UNDERWAY PER THE LATEST RUC/NGM/NAM/GFS PROGS. ALL PROGS NOW IN AGREEMENT WITH CONVECTIVE DEVELOPMENT OVER CWA OVERNIGHT. COMBINATION OF NOSE OF 40+ LOW LEVEL JET OVER IOWA POINTING TOWARD CWA ALONG WITH 14 UNIT 500 MILLIBAR VORTICITY MOVING EASTWARD FROM SE SOUTH DAKOTA TO PROVIDING MORE THAN ADEQUATE FORCING FOR CONVECTION OVERNIGHT. CONCERN ABOUT LIMITED MOISTURE SOMEWHAT ABATED AS POOLING OF 50+ DEW POINTS TAKING PLACE OVER WESTERN MINNESOTA AND IOWA. BUFKIT SOUNDINGS INDICATE PROFILE OF HAIL PRODUCING STORMS OVERNIGHT. SO WILL KEEP MENTION OF LOW PROBABILITY OF HAIL MENTIONED IN HWO. PROGS AGREE TO PUSH COMPLEX EAST OF CWA BY MID MORNING MONDAY. IN THE LONG TERM...WILL KEEP MONDAY MAINLY DRY AS CWA REMAINS IN WARM SECTOR WITH WARM FRONT JUST NORTH OF CWA. VERY IMPRESSIVE CIN VALUES FROM PROGS WILL KEEP CONVECTION FROM RE FIRING DURING DAYLIGHT HOURS. ATTENTION THEN TURNS TO MONDAY NIGHT AS CONVECTION REDEVELOPS DUE TO REPOSITIONING OF LOW LEVEL JET AND CIN BREAKS DOWN. IN THE LONG LONG TERM...GFS AND ESPECIALLY NAM PROG POINT TO A POTENTIALLY ACTIVE SEVERE WEATHER DAY ACROSS WISCONSIN TUESDAY AND TUESDAY EVENING. FRONTAL BOUNDARY JUST NORTH OF CWA TO ACT AS FOCAL POINT FOR SURFACE LOW TO TRAVEL ACROSS STATE AT TIME OF MAXIMUM HEATING. SEVERAL SEVERE WEATHER PARAMETERS...ESPECIALLY IN THE LOW LEVEL FOCUS ALONG FRONT. WILL BEEF UP POPS IN ZONES AND ALLOW FURTHER MODEL RUNS TO REFINE TIMING AND STRENGTH OF SURFACE SYSTEM. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && TZ
Hazardous weather outlook, Oct 1, 7:45 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 745 PM CDT SUN OCT 1 2006 WIZ046-047-051-052-056>060-062>072-021015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 745 PM CDT SUN OCT 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS OVERNIGHT WITH THE POTENTIAL FOR AN ISOLATED STRONGER STORM TO PRODUCE LARGE HAIL UP TO 1 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY MORNING AND AGAIN MONDAY EVENING THROUGH TUESDAY. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...AND AGAIN MONDAY EVENING. LMZ643>646-665-021015- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 745 PM CDT SUN OCT 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS OVERNIGHT WITH THE POTENTIAL FOR AN ISOLATED STRONGER STORM TO PRODUCE LARGE HAIL UP TO 1 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORY CONDITIONS FOR WINDS AND WAVES MAY BE REACHED MONDAY..AND AGAIN ON WEDNESDAY. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY MORNING AND AGAIN MONDAY EVENING THROUGH TUESDAY. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY EVENING. DAVIS WWW.WEATHER.GOV/MILWAUKEE
In the hours before
Local storm report, Oct 1, 8:41 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
841 PM CDT SUN OCT 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL BEAVER DAM 43.46N 88.84W
10/01/2006 E0.75 INCH DODGE WI LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED DIME SIZED HAIL OVER BEAVER DAM
&&
PJSLocal storm report, Oct 1, 9:13 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
913 PM CDT SUN OCT 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL BEAVER DAM 43.46N 88.84W
10/01/2006 E0.50 INCH DODGE WI PUBLIC
&&
PJSLocal storm report, Oct 1, 9:42 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
942 PM CDT SUN OCT 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM WILDFIRE HUSTISFORD 43.35N 88.60W
10/01/2006 DODGE WI LAW ENFORCEMENT
FIELD STARTED ON FIRE AS A RESULT OF A LIGHTNING STRIKE
&&
PJSLocal storm report, Oct 1, 9:58 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
958 PM CDT SUN OCT 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HAIL SUSSEX 43.14N 88.22W
10/01/2006 E0.25 INCH WAUKESHA WI COUNTY OFFICIAL
REPORTED BY WAUKESHA COUNTY COMMUNICATIONS
0958 PM HAIL FRANKSVILLE 42.76N 87.91W
10/01/2006 M0.50 INCH RACINE WI TRAINED SPOTTER
&&
PJSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:59 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 31 min |
| Oct 1, 9:29 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington | 31 min |
| Oct 1, 10:45 PM CDT | Special Marine Warning | MKX | 60 min | |
| Oct 2, 2:16 AM CDT | Flash Flood Warning | MKX | Fond du Lac, Sheboygan | 89 min |
| Oct 2, 3:47 AM CDT | Flash Flood Warning | MKX | Fond du Lac, Sheboygan | 88 min |
| Oct 2, 6:17 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 28 min |
| Oct 2, 6:37 AM CDT | Special Marine Warning | MKX | 41 min | |
| Oct 2, 4:04 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 56 min |
| Oct 2, 4:43 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 62 min |
| Oct 2, 4:47 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 43 min |
| Oct 2, 5:03 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 57 min |
| Oct 2, 5:20 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 42 min |
| Oct 2, 5:30 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock | 45 min |
| Oct 2, 5:35 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 40 min |
| Oct 2, 5:38 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Washington | 67 min |
| Oct 2, 5:54 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 66 min |
| Oct 2, 5:58 PM CDT | Special Marine Warning | MKX | 107 min | |
| Oct 2, 5:59 PM CDT | Severe Thunderstorm Warning | MKX | Walworth, Waukesha | 61 min |
| Oct 2, 6:10 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 35 min |
| Oct 2, 6:12 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 33 min |
| Oct 2, 6:23 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 42 min |
| Oct 2, 6:35 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 25 min |
| Oct 2, 6:44 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 33 min |
| Oct 2, 6:47 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 28 min |
| Oct 2, 6:49 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 26 min |
| Oct 2, 6:55 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth, Waukesha | 65 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.